Vol. 40, No. 3, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Maximinimax, minimax, and antiminimax theorems and a result of R. C. James

Stephen Simons

Vol. 40 (1972), No. 3, 709–718
Abstract

This paper contains a number of minimax theorems in various topological and non-topological situations. Probably the most interesting is the following: if X is a nonempty bounded convex subset of a real Hausdorff locally convex space E with dual Eand each φ Eattains its supremum on X then

     (                                         )
{ for all nonempty convex equicontinuous Y ⊂ E′}
(∗)                   infsup⟨X,y⟩ ≦ supinf⟨x,Y ⟩  .
(                y∈Y           x∈X        )

It is also proved that if () is true and X is complete then X is w(E,E)-compact. Combining these results, a proof of a well known result of R. C. James is obtained.

Mathematical Subject Classification
Primary: 46A05
Milestones
Received: 28 January 1971
Published: 1 March 1972
Authors
Stephen Simons